High Wind, Spokane Area
- When
- January 6, 12:00 AM PST to 6:00 AM PST
- Where
- Spokane Area forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
High winds occurred in portions of the Spokane area and Washington Palouse. Wind gusts from this event include 69 MPH at Otis Orchards, 58 MPH at Uniontown, 56 MPH in Pullman, 55 MPH at the Spokane Airport, and 45 MPH at Post Falls.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
High winds occurred in portions of the Spokane area and Washington Palouse. Wind gusts from this event include 69 MPH at Otis Orchards, 58 MPH at Uniontown, 56 MPH in Pullman, 55 MPH at the Spokane Airport, and 45 MPH at Post Falls. The wind gusts damaged power lines, leaving about 8,000 homes without power. The property damage from this event is estimated at $2,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jan 5, 8:41 PM PST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
841 PM PST FRI JAN 5 2007
.SYNOPSIS...A STRONG PACIFIC STORM WILL MOVE OVER THE REGION
TONIGHT AND SATURDAY MORNING. ANOTHER PACIFIC SYSTEM WILL BRING
PRECIPITATION TO THE AREA ON SUNDAY.
&&
.DISCUSSION...
SNOW HAS TEMPORARILY SUBSIDED IN THE SPOKANE AND PULLMAN AREAS AS
THE ISENTROPIC LIFT HAS SHIFTED INTO THE IDAHO PANHANDLE AND
WESTERN MONTANA. A WELL DEFINED JET STREAK IS EVIDENT ON THE 04Z
WATER VAPOR IMAGERY APPROACHING THE OLYMPIC PENINSULA. THE COLD
FRONT ASSOCIATED WITH THIS JET MAX IS JUST REACHING THE FAR
NORTHERN WASHINGTON CASCADES...AND I WOULD EXPECT PRECIPITATION TO
BLOSSOM IN THE MAZAMA AND LEAVENWORTH AREAS BETWEEN 05Z AND 07Z.
SPOTTER REPORTS FROM THESE COMMUNITIES CONFIRMED THAT
ACCUMULATIONS WERE MINOR AWAY FROM THE CREST DURING THE AFTERNOON
AND EARLY EVENING...BUT A 3 TO 4 HOUR OF MODERATE TO HEAVY SNOW
SHOULD ACCOMPANY THE PASSAGE OF THE FRONT OVERNIGHT. SNOW AMOUNTS
HAVE BEEN LOWERED AWAY FROM THE CREST TO 2 TO 4 INCHES...BUT THE
PASSES NEAR THE CREST SHOULD STILL RECEIVE OVER A FOOT.
MONITORING RADAR THE LAST FEW HOURS...A MESOSCALE SNOW BAND
STRETCHING FROM DEER PARK INTO NORTHERN KOOTENAI COUNTY HAS BEEN
PRODUCING LOCALLY HIGH AMOUNTS. A REPORT AT 6 PM FROM NEAR DEER
PARK CLAIMED 4 INCHES. WITH 25 TO 30 DBZ RETURNS PERSISTENT OVER
THIS REGION...SNOW RATES OF 1 TO 2 INCHES PER HOUR ARE LIKELY. A
FEW SPOTS WILL PROBABLY RECEIVE MORE THAN 8 INCHES...WITH 2 TO 3
FOOT DRIFTS BETWEEN SPIRIT LAKE AND HAYDEN.
FOR THE SPOKANE AND PULLMAN AREAS...SNOW SHOULD INCREASE AGAIN
AFTER 08Z AS CONVERGENCE AHEAD AND ALONG THE FRONT PRODUCES
ANOTHER COUPLE HOURS OF MODERATE SNOW. THE CURRENT HEADLINES LOOK
GOOD GIVEN THE LIKELIHOOD OF BLOWING SNOW OVERNIGHT. /GKOCH
&&
.AVIATION...A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA OVER
THE NEXT 24 HOURS. HEAVY SNOW AND MOUNTAIN OBSCURATION WILL
DEVELOP OVER THE IDAHO PANHANDLE AND EXTREME EASTERN WASHINGTON BY
03Z AND CONTINUE THROUGH 18Z SATURDAY. CONDITIONS SHOULD REMAIN
VFR FOR THE KEAT AND KMWH TERMINALS. STRONG WINDS WILL DEVELOP
AROUND 06Z...MAINLY EAST OF RITZVILLE. RJ
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 28 36 26 40 30 37 / 100 40 30 70 30 10
COEUR DALENE 28 37 26 39 30 38 / 100 50 30 80 30 10
PULLMAN 29 37 27 41 32 40 / 90 90 30 60 40 20
LEWISTON 35 45 31 48 37 45 / 50 80 30 60 40 20
COLVILLE 28 38 24 36 26 33 / 100 30 40 90 50 10
SANDPOINT 28 37 26 36 28 37 / 100 60 40 90 60 30
KELLOGG 26 34 26 36 30 39 / 100 100 50 90 70 40
MOSES LAKE 34 40 27 44 32 38 / 30 10 30 30 10 10
WENATCHEE 28 38 27 43 32 35 / 50 20 20 30 10 10
OMAK 26 36 26 37 28 32 / 50 10 40 40 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 10 AM PST SATURDAY FOR CENTRAL
PANHANDLE MOUNTAINS...NORTHERN PANHANDLE.
SNOW AND BLOWING SNOW ADVISORY FROM 4 AM TO 10 AM PST SATURDAY
ABOVE 2000 FEET FOR LEWIS AND SOUTHERN NEZ PERCE COUNTIES.
WINTER STORM WARNING UNTIL 7 AM PST SATURDAY FOR COEUR DALENE
AREA...IDAHO PALOUSE.
WA...SNOW AND BLOWING SNOW ADVISORY UNTIL 4 AM PST SATURDAY FOR
OKANOGAN HIGHLANDS.
SNOW AND BLOWING SNOW ADVISORY UNTIL 10 AM PST SATURDAY FOR
NORTHEAST BLUE MOUNTAINS.
SNOW AND BLOWING SNOW ADVISORY UNTIL 7 AM PST SATURDAY ABOVE
2000 FEET FOR WASHINGTON PALOUSE.
WIND ADVISORY UNTIL 7 AM PST SATURDAY FOR LOWER GARFIELD AND
ASOTIN COUNTIES.
WIND ADVISORY UNTIL 7 AM PST SATURDAY FOR MOSES LAKE AREA...
UPPER COLUMBIA BASIN.
WINTER STORM WARNING UNTIL 10 AM PST SATURDAY FOR NORTHEAST
MOUNTAINS.
SNOW AND BLOWING SNOW ADVISORY UNTIL 7 AM PST SATURDAY FOR
SPOKANE AREA.
WINTER STORM WARNING UNTIL 4 AM PST SATURDAY FOR EAST SLOPES
NORTHERN CASCADES.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
311 PM PST FRI JAN 5 2007
IDZ001>004-027-WAZ031>038-042-061500-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA...
CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...
RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...
GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP
311 PM PST FRI JAN 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 7 AM PST
SATURDAY FOR SPOKANE AREA
SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 10 AM PST
SATURDAY FOR NORTHEAST BLUE MOUNTAINS
WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST SATURDAY FOR
NORTH IDAHO PANHANDLE...CENTRAL PANHANDLE
MOUNTAINS...NORTHEAST MOUNTAINS
SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 AM PST
SATURDAY FOR OKANOGAN HIGHLANDS
WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST
SATURDAY FOR LOWER GARFIELD AND ASOTIN COUNTIES...MOSES
LAKE AREA...UPPER COLUMBIA BASIN
SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 7 AM PST
SATURDAY ABOVE 2000 FEET FOR WASHINGTON PALOUSE
SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 AM TO 10 AM
PST SATURDAY ABOVE 2000 FEET FOR LEWIS AND SOUTHERN NEZ
PERCE COUNTIES
WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST SATURDAY FOR
EAST SLOPES NORTH CASCADES
WINTER STORM WARNING IN EFFECT UNTIL 7 AM PST SATURDAY FOR
COEUR D ALENE AREA...IDAHO PALOUSE
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN ENERGETIC WINTER STORM WILL MOVE INTO THE INLAND NORTHWEST THIS
AFTERNOON AND CONTINUE THROUGH MOST OF TONIGHT. THIS STORM WILL
BRING PERIODS OF HEAVY SNOW TO MANY LOCATIONS...ESPECIALLY NEAR
THE CASCADE CREST AND OVER EXTREME EASTERN WASHINGTON AND THE
IDAHO PANHANDLE. THE STORM WILL ALSO BRING SIGNIFICANT WINDS TO
THE AREA BEGINNING LATER TONIGHT...RESULTING IN AREAS OF BLOWING
AND DRIFTING SNOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER STRONG WINTER STORM WILL LIKELY MOVE INTO THE AREA ON
SUNDAY. THIS WILL POTENTIALLY BRING ANOTHER PERIOD OF HEAVY SNOWS
AND STRONG WINDS TO THE SAME AREAS SUBJECT TO TODAY AND TONIGHTS
STORM. BY MIDWEEK...MUCH COLDER AIR IS EXPECTED TO SURGE INTO THE
INLAND NORTHWEST FROM CANADA.
IDZ026-WAZ041-043-044-061500-
LEWISTON AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...WENATCHEE...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
311 PM PST FRI JAN 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER STORM WILL MOVE INTO THE AREA TONIGHT...BRINGING
AREAS OF LIGHT SNOW TO THE AREA. THE STORM WILL ALSO BE
ACCOMPANIED BY BREEZY SOUTHWEST TO WEST WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER STRONG WINTER STORM WILL LIKELY MOVE INTO THE AREA ON
SUNDAY. THIS WILL POTENTIALLY BRING ANOTHER PERIOD OF RAIN...SNOW...
AND STRONG WINDS TO PORTIONS OF THE REGION. BY MIDWEEK...MUCH COLDER
AIR IS EXPECTED TO SURGE INTO THE INLAND NORTHWEST FROM CANADA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1047 PM PST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HEAVY SNOW PLAIN 47.60N 114.12W
01/05/2007 M4.0 INCH LAKE MT TRAINED SPOTTER
NEW SNOW TOTAL. ELEVATION 1960. CHELAN 10.
0600 PM HEAVY SNOW 20 NW LEAVENWORTH 47.80N 120.97W
01/05/2007 M4.0 INCH CHELAN WA TRAINED SPOTTER
LAKE WENATCHEE, AFTERNOON TOTAL. CHELAN 34.
0615 PM HEAVY SNOW CLAYTON 44.26N 114.40W
01/05/2007 E4.0 INCH CUSTER ID NWS EMPLOYEE
AFTERNOON TOTAL.
1030 PM HEAVY SNOW SANDPOINT 48.28N 116.56W
01/05/2007 E4.0 INCH BONNER ID TRAINED SPOTTER
CURRENT ACCUMULATION AND SNOWING HARD. ELEVATION 2106.
BONNER 2.
&&
SSAVOYThe national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10938, 10939.